Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 71, NWS Jackson, MS

December 12, 2008Lowndes County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 12, 2008, 10:44 AM CST for Lowndes County, Mississippi. It took effect at Dec 12, 2008, 6:00 PM CST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 10:44 AM CST (16:44 UTC)
In effect from
Dec 12, 2008, 6:00 PM CST
Expired
Dec 14, 2008, 4:56 PM CST
In force
47 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Luxapallila Creek near Columbus (CLUM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 121644
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1044 AM CST FRI DEC 12 2008


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC087-132244-
/O.NEW.KJAN.FL.W.0071.081213T0000Z-081214T0000Z/
/CLUM6.1.ER.081213T0000Z.081213T0600Z.081213T1800Z.NO/
1044 AM CST FRI DEC 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* FROM THIS EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM FRIDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING 
  AND WILL CONTINUE TO RISE TO NEAR 15.2 FEET JUST AFTER MIDNIGHT 
  TONIGHT. .
* IMPACT...AT 15.0 FEET...OVER BANK FLOODING IS OCCURRING IN THE 
  STEENS AREA

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

LUXAPALLILA CREEK
COLUMBUS        15  13.7 FRI 07 AM  15.2  13.2   9.7  15.2 SAT 12 AM

$$
4 follow-up statements
000 
WGUS84 KJAN 130306
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CST FRI DEC 12 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

 
  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY 
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 
  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC025-140906-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081215T0600Z/
/TBBM6.1.ER.081212T1714Z.081213T1200Z.081215T0000Z.NO/
906 PM CST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 24.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

TIBBEE CREEK
TIBBEE          23  24.0 FRI 07 PM  25.1  23.9  21.1  25.1 SAT 06 AM

$$

MSC103-140906-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T0224Z/
/MCNM6.1.ER.081212T0248Z.081213T0600Z.081214T2024Z.NO/
906 PM CST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 27.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

NOXUBEE RIVER
MACON           26  27.6 FRI 07 PM  27.9  26.7  24.6  27.9 SAT 06 AM

$$

MSC087-140906-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081214T1232Z/
/CLUM6.1.ER.081212T2032Z.081213T1200Z.081214T0632Z.NO/
906 PM CST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
  MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF 
  COLUMBUS HAVE WATER FLOWING OVER THEM.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SAT   SUN   MON CREST DAY  TIME

LUXAPALLILA CREEK
COLUMBUS        15  15.8 FRI 07 PM  17.0  14.0   9.9  17.0 SAT 06 AM

$$
000 
WGUS84 KJAN 131558
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
958 AM CST SAT DEC 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

 
  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY 
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 
  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY 


SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC025-142158-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081215T0742Z/
/TBBM6.1.ER.081212T1714Z.081213T1800Z.081215T0142Z.NO/
958 AM CST SAT DEC 13 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 24.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS
  AFTERNOON.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

TIBBEE CREEK
TIBBEE          23  24.8 SAT 08 AM  24.0  21.8  16.1  25.0 SAT 12 PM

$$

MSC103-142157-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T1200Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081215T0600Z.NO/
958 AM CST SAT DEC 13 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 28.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL BEGIN TO SLOWLY FALL.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

NOXUBEE RIVER
MACON           26  28.0 SAT 07 AM  27.2  25.6  23.1    CRESTING        

$$

MSC087-142157-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081215T1434Z/
/CLUM6.1.ER.081212T2032Z.081214T0000Z.081215T0834Z.NO/
958 AM CST SAT DEC 13 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM SATURDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY 
  MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
  MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF 
  COLUMBUS HAVE WATER FLOWING OVER THEM.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

LUXAPALLILA CREEK
COLUMBUS        15  16.8 SAT 07 AM  17.0  14.6  11.3  17.1 SUN 12 AM

$$
000 
WGUS84 KJAN 140244
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
844 PM CST SAT DEC 13 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
   MISSISSIPPI...

 
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 
  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY 
  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY 


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC025-150742-
/O.CON.KJAN.FL.W.0055.000000T0000Z-081215T0742Z/
/TBBM6.1.ER.081212T1714Z.081213T1700Z.081215T0142Z.NO/
844 PM CST SAT DEC 13 2008

THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SATURDAY THE STAGE WAS 24.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

TIBBEE CREEK
TIBBEE          23  24.7 SAT 06 PM  24.0  21.8  16.1    FALLING        

$$

MSC103-150843-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T1800Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081215T1200Z.NO/
844 PM CST SAT DEC 13 2008

THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 27.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

NOXUBEE RIVER
MACON           26  27.8 SAT 07 PM  27.4  26.0  23.8    FALLING        

$$

MSC087-150843-
/O.CON.KJAN.FL.W.0071.000000T0000Z-081215T1434Z/
/CLUM6.1.ER.081212T2032Z.081214T0600Z.081215T0834Z.NO/
844 PM CST SAT DEC 13 2008

THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
  MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF 
  COLUMBUS HAVE WATER FLOWING OVER THEM.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

LUXAPALLILA CREEK
COLUMBUS        15  16.8 SAT 07 PM  17.0  14.6  11.3  17.1 SUN 12 AM

$$
000 
WGUS84 KJAN 141624
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1024 AM CST SUN DEC 14 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY 
  NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY 
  LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY 


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC025-152224-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081216T0359Z/
/TBBM6.1.ER.081212T1714Z.081213T1700Z.081215T2159Z.NO/
1024 AM CST SUN DEC 14 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 24.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL 
  BELOW FLOOD STAGE TOMORROW EVENING. 
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

TIBBEE CREEK
TIBBEE          23  24.1 SUN 08 AM  23.6  21.8  16.9     FALLING        

$$

MSC103-152224-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081216T1434Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081216T0834Z.NO/
1024 AM CST SUN DEC 14 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 27.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

NOXUBEE RIVER
MACON           26  27.8 SUN 07 AM  27.6  25.6  22.5  28.0 SUN 06 PM

$$

MSC087-142256-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081214T2256Z/
/CLUM6.1.ER.081212T2032Z.081213T2345Z.081214T1656Z.NO/
1024 AM CST SUN DEC 14 2008

THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM SUNDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...WATER IS FLOWING OVER GUNSHOOT ROAD NEAR 
  STEENS. LOW LYING AREAS ALONG SAND ROAD, BLACK CREEK ROAD, AND NEAR
  YELLOW CREEK ARE FLOODING

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LUXAPALLILA CREEK
COLUMBUS        15  15.7 SUN 07 AM  11.9   9.3   7.7     FALLING        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 12, 9:40 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Dec 12, 9:40 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CST FRI DEC 12 2008

.DISCUSSION...CURRENT FORECAST IS ON TRACK AND ONLY ADJ WERE TO HRLY
TEMPS AS WE ARE WARMING A BIT FASTER THAN PREV ANTICIPATED. OTHER
THAN THAT...JUST TALLYING THE SNOW TOTALS AND INVESTIGATING AREAS
THAT MAY HAVE SUSTAINED DMG FROM THE TUE SVR WX EVENT. /CME/

&&

.PREV DISCUSSION...
SHORT TERM...SEVERE WEATHER TUE AND THEN WINTER WEATHER THU HAS MADE
FOR A BUSY WEEK BUT IT LOOKS MOSTLY QUIET FOR THE NEXT TWO DAYS. A
POTENT SYSTEM THAT BROUGHT BOTH OF OUR EVENTS THIS WEEK WILL CONTINUE
TO PULL OFF TO THE NE AND THIS WILL BEGIN THE PATTERN SHIFT FINALLY.
NW FLOW TODAY WILL BECOME MORE ZONAL TONIGHT. ON THE BACK SIDE OF THE
UPPER LOW SKIES WERE CLEAR AND COOL DRIER AIR WAS MOVING IN BUT THIS
WONT LAST FOR LONG. AS THE SFC HIGH SHIFTS EAST AND CYCLOGENESIS
OCCURS IN THE PLAINS FRI NIGHT...WINDS WILL BEGIN TO VEER BACK AROUND
TO THE SOUTH CAUSING LL TEMPS AND MOISTURE TO INCREASE. ALSO CLEAR
SKIES WILL NOT PREVAIL FOR LONG AS WELL. CIRRUS SHOULD START TO MOVE
BACK IN LATER TODAY AS THE JET STREAM MOVES OVERHEAD. SKIES WILL
REMAIN MOSTLY CLEAR DURING THE DAY TODAY ALLOWING FULL SUN TO WORK ON
THE SNOW THAT IS LEFT IN THE AREA. THE DEEPER SNOW PACKS WILL HAVE AN
EFFECT ON HIGHS TODAY CAUSING HIGHS TO BE ABOUT 5 DEGREES LOWER THAN
THEY OTHERWISE WOULD BE. AS FOR TONIGHT INCREASING CLOUDS AND WIND
ACROSS THE WEST WILL HELP KEEP LOCATIONS ALONG THE MS RIVER AND WEST
AT OR JUST ABV FREEZING. THE FURTHER EAST YOU GO TEMPS WILL BE COOLER
RANGING FROM FREEZING IN CNTRL MS TO UPPER 20S CLOSER TO THE AL/MS
BORDER. CLOUDS WILL CONTINUE TO INCREASE SAT ALONG WITH THE LL TEMPS
AND MOISTURE CAUSING HIGHS TO BE RIGHT AROUND NORMAL. /CAB/

LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY

SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE ARKLAMISS AS A MAJOR
LONGWAVE TROUGH SETS UP OVER THE WRN CONUS AND A STRONG RIDGE DEVELOPS
OVER THE GULF. COLD CONTINENTAL POLAR (CP) AIRMASSES INTRUDING UPON
THE NRN CONUS WILL OOZE SOUTHWARD AND ATTEMPT TO UNDERCUT THE
SOUTHWEST FLOW ALOFT. THE GFS/GFES/ECMWF AND UKMET ALL INDICATE THE
CP BOUNDARY WILL AT LEAST REACH THE ARKLAMISS AND STALL IN THE
VICINITY TUESDAY. THE ENERGETIC SOUTHWEST FLOW ALOFT AND OCCASIONAL
PERTURBATIONS WILL BUCKLE THE BOUNDARY RESULTING IN A FEW ROUNDS OF
LIGHT TO MODERATE RAINFALL AND WIDE TEMPERATURE RANGES. IT APPEARS
THE BEST CHANCES FOR RAIN WILL BE MONDAY/MONDAY NIGHT WHEN THE
INITIAL FRONTAL PASSAGE TAKES PLACE...THEN WEDNESDAY/WED NIGHT WHEN
ALL GUIDANCE FORECAST THE PASSAGE OF A NRN STREAM SHORTWAVE TROUGH
TO OUR NORTH AND REENFORCEMENT OF THE FRONTAL BOUNDARY. HAVE BOOSTED
POPS SOME FOR WEDNESDAY...AND LOWERED HIGHS A BIT FOR THURSDAY
GIVING WEIGHT TO THE GFS ENSEMBLE MOS AND EXPECTATION THAT A FRESH
SURGE OF CP AIR WILL WORK ITS WAY IN BEHIND THE TROUGH. OVERALL...NO
STRONG/SVR TSTM OR HEAVY RAIN EVENTS ARE ANTICIPATED NEXT WEEK GIVEN
THE DOMINANCE OF THE UPPER RIDGE OVER THE GULF AND GULF COAST
REGION. /EC/

&&

.AVIATION...VRF CONDITIONS WILL PREVAIL WITH JUST SOME CIRRUS
INCREASING BY THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  31  59  47 /   0   0   0   8
MERIDIAN      54  27  56  39 /   0   0   0   8
VICKSBURG     56  35  62  51 /   0   0   2  12
HATTIESBURG   55  29  60  44 /   0   0   0   7
NATCHEZ       55  35  62  53 /   0   0   0   9
GREENVILLE    51  35  55  48 /   0   0   3  21
GREENWOOD     51  33  57  44 /   0   0   2  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
CAB
EC
Hazardous weather outlook, Dec 12, 5:57 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CST FRI DEC 12 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
557 AM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Local storm report, Dec 12, 9:29 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TORNADO          3 SSW PRENTISS          31.56N 89.89W
12/09/2008                   JEFFERSON DAVIS    MS   PUBLIC

            A FEW TREES WERE BLOWN DOWN AND SHED WAS DAMAGED JUST OFF
            HWY 13 IN THE ROCK HILL ESTATES. LIKELY TORNADO.

&&

CME
Local storm report, Dec 12, 9:31 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             MORTON                  32.36N 89.66W
12/11/2008  E6.0 INCH        SCOTT              MS   LAW ENFORCEMENT

&&

CLB
Local storm report, Dec 12, 9:51 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             TOPEKA                  31.42N 90.19W
12/11/2008  E4.0 INCH        LAWRENCE           MS   PUBLIC

&&

CME
Local storm report, Dec 12, 9:55 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             2 N WHITE OAK           32.10N 89.69W
12/11/2008  E3.0 INCH        SMITH              MS   CO-OP OBSERVER

&&

CLB
Local storm report, Dec 12, 10:02 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             KOKOMO                  31.20N 90.00W
12/11/2008  E5.0 INCH        MARION             MS   PUBLIC

&&

CME
Local storm report, Dec 12, 10:18 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             MOUNT OLIVE             31.76N 89.66W
12/11/2008  E3.5 INCH        COVINGTON          MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 8:08 PM CSTRiver Flood WarningJANYazoo15 hr

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.